MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of a suspected catheter balloon leak was confirmed during functional testing.During the functional pressure leak test, a bonding leak was observed at the proximal end of the medial balloon.The probable root cause of the reported complaint could be a latent defect in the bond.Visual inspection of the returned catheter revealed the distal infusion lumen tubing was cut, 1 cm away from the proximal end of the manifold.No other physical damage was observed on the catheter.No other physical damage was observed.Functional testing of the returned catheter was performed.All infusion ports and lumens were flushed without resistance, except for the distal luer port that was cut by the user.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a bonding leak was observed at the proximal end of the medial balloon, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the icy catheter with lot number 189629.
 
Event or Problem Description
The icy catheter (lot #189629) was smoothly inserted into the patient's left femoral vein to induce hypothermia.During maintenance after cooling, 15 hours after the initiation of the treatment, the customer observed that the saline solution had turned to a light pink color in the saline bag.The system was inspected, and blood tinge was observed in the start-up kit (suk) tubing.The customer noticed the issue before the thermogard system generated an air trap alarm.The physician suspected a catheter balloon rupture/leak.The saline bag did not decrease much, and the customer suspected less than 250 milliliters of saline infusion into the patient's bloodstream.The catheter and suk were replaced, and the treatment was continued and completed using the same thermogard console.The reported event did not impact the patient.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key17882997
Report Number3010617000-2023-00879
Device Sequence Number7551717
Product Code NCX
UDI-Device Identifier00849111075084
UDI-Public00849111075084
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0657-01
Device Lot Number189629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Initial Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown